Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 7, 2021, 8:00 PM CDT for Portage County, Waupaca County, Waushara County, Wisconsin. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 8:00 PM CDT (01:00 UTC)
- Expired
- Aug 7, 2021, 9:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Green Bay, WI
- Hail
- 0.00 in
- Wind
- 40
Counties Portage County, WI, Waupaca County, WI, Waushara County, WI
The radar
The Green Bay radar (KGRB), 128 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
389
WWUS83 KGRB 080100
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
800 PM CDT Sat Aug 7 2021
WIZ035>037-045-080200-
Waupaca WI-Wood WI-Waushara WI-Portage WI-
800 PM CDT Sat Aug 7 2021
...Strong thunderstorms will impact portions of southern Wood,
Portage, Waushara and southwestern Waupaca Counties through 900 PM
CDT...
At 759 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Whiting to near Lake Wazeecha to near
Babcock. Movement was southeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. eavy rain could lead to localized
flooding.
Strong thunderstorms will be near...
Whiting and Lake Wazeecha around 805 PM CDT.
Amherst around 820 PM CDT.
Hartman Creek State Park around 840 PM CDT.
Chain O' Lakes-King around 845 PM CDT.
Plainfield around 850 PM CDT.
Waupaca and Napowan Scout Camp around 900 PM CDT.
Other locations impacted by these storms include Coddington, Borth,
Kellner, Nelsonville, King, Iola, Symco, Metz, Tustin and Custer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4440 9032 4443 8990 4457 8946 4453 8886
4398 8889 4398 8960 4425 8960 4425 9032
TIME...MOT...LOC 0059Z 307DEG 20KT 4445 8948 4435 8981 4425 9020
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
BerschWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:25 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 7, 6:25 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 625 PM CDT Sat Aug 7 2021 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Sunday Issued at 226 PM CDT Sat Aug 7 2021 A fairly active period is in the short term forecast, with rain and storms through most of the period. With this issuance, confidence is increasing that the main threat for the next 36 hours will be heavy rain and localized flooding. So far today, storms to our west diminished as they crossed into central Wisconsin, due mainly to the lack of instability in our area. Storms also developed earlier than previously forecast today, starting in southeast MN and northeast Iowa almost as soon as skies cleared in the late morning. The continuous rain moving into central WI has kept temperatures relatively cool at the surface and aloft, inhibiting the development of better instability for both. Temps at 850mb have even cooled a degree or two despite the strong WAA along the warm front. Where that leaves us going forward is an earlier arrival of thunder and rain for central Wisconsin, and more limited northern spread of storms, at least initially. The front is still anticipated to make its way further north as the day progresses, so a few strong storms can't be ruled out. The main fly in the ointment today is really how the front will set up. The best chance for any strong to severe storms for our area will remain in central WI and southwards through the evening. As we get into the overnight hours, a LLJ will likely still lead to additional development across the area, mainly for central to east-central WI. This jet will likely be tied closely to the warm front however, so if the front remains further south, so will the LLJ and overnight convection. Forcing will likely be sufficient to keep some rain in the region through the overnight hours, as the front is not expected to shift much through the overnight hours into Sunday. The ample moisture will also provide a window for light patchy fog in portions of the area in between the rain showers. Although the instability has struggled to enter the region, the moisture has not, with all the signals for a heavy rain event still present. PWATs are still expected to push well into the 1.5 to 2.0 inch range, and any convection will capitalize on this, leading to several inches of qpf this afternoon through the overnight hours. It ma Sunday, the front will remain in the region. Ample warm and moist air in the region at the surface will lead to the redevelopment of rain and storms by the afternoon hours as the already unstable airmass will only need a small push of diurnal heating to get going. Soundings suggest the potential for storm clusters with a weak cap across the area and generally long skinny CAPE indicative of another round of heavy rain. Coverage of storms will likely be isolated to scattered in a pulsey environment. A strong to severe storm or two can't be ruled out if any clearing develops during the day, but the main concern will be two day rain totals. Especially if the same areas receive the heavy end of the rain both days. .LONG TERM...Sunday Night Through Saturday Issued at 226 PM CDT Sat Aug 7 2021 Active weather is expected through much of the upcoming work week; with a couple periods of potential severe weather anticipated, followed by cooler and drier weather for the end of the week. A potent upper level trough/upper low will be tracking through the western Great Lakes region Sunday night into Monday, bringing showers and scattered thunderstorms. After a brief break Monday night/early Tuesday, a frontal system is expected to impact the forecast area Tuesday afternoon and evening. A warm front will approach our southern counties during the afternoon, followed by a cold frontal passage in the late afternoon and evening. The atmosphere may initially be capped; as the GFS model shows H7 temperatures of +11 to +13 C, but forcing associated with the frontal boundaries and any weak short-waves could trigger scattered strong to severe thunderstorms in an increasingly unstable and moderately to strongly sheared environment. Another potential lull in the precipitation may occur late Tuesday night into Wednesday night, but another cold frontal passage will bring a chance of thunderstorms to the region Thursday afternoon and evening. Like the earlier event, there is some potential for capping ahead of the front, but instability and shear will be favorable for severe storms if convection is initiated. Cooler and mainly dry weather will arrive late Thursday night into Saturday, as Canadian high pressure moves into the western Great Lakes region. Temperatures will warm to above normal from Tuesday to Thursday, with highs well into the 80s. After the Canadian front moves through, temperatures should drop back to a little below normal by Friday and Saturday. && .AVIATION...for 00Z TAF Issuance Issued at 625 PM CDT Sat Aug 7 2021 Lower ceilings, some IFR/LIFR possible through early Sunday morning as a warm front lingers just to the south of the area. Showers and thunderstorms are expected through much of the night with very heavy rain leading to reduced visibilities at times. Some improvement can be expected by late Sunday morning before additional thunderstorms develop. Some LLWS will likely develop near the frontal boundary under a temperature inversion later tonight. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Uhlmann LONG TERM......Kieckbusch AVIATION.......Cooley
Hazardous weather outlook, Aug 7, 2:27 PM CDT, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 227 PM CDT Sat Aug 7 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 227 PM CDT Sat Aug 7 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Thunderstorms are possible, with a marginal risk of severe storms over parts of central and east central Wisconsin. Torrential rain, hail and strong winds are the main threats. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Thunderstorms will also be possible at times Sunday through Thursday evening as a series of upper-level disturbances and cold fronts move through the region and interact with an unstable and moist air mass. Some of the thunderstorms Sunday afternoon into Sunday night may become strong or severe, especially across central and east central Wisconsin. Hail, gusty winds and torrential downpours are possible. If storms repeatedly move over the same area, localized flooding will also be possible. Severe storms are also possible Tuesday afternoon and evening, and Thursday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight, but reports of flooding, hail or wind gusts over 40 mph would be appreciated. LMZ521-522-541>543-081930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 227 PM CDT Sat Aug 7 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight There is a chance of thunderstorms. Any storms would pose a hazard to mariners. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Periodic chances for thunderstorms will continue from Sunday through Thursday evening. Any storms could pose a hazard to mariners. Stronger storms are again possible at times from Sunday into Sunday night, Tuesday afternoon and evening, and Thursday afternoon and evening. Uhlmann/Kieckbusch
In the hours before
Special weather statement, Aug 7, 7:21 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Green Bay WI
721 PM CDT Sat Aug 7 2021
WIZ035-036-080100-
Wood WI-Portage WI-
721 PM CDT Sat Aug 7 2021
...Strong thunderstorms will impact portions of Wood and Portage
Counties through 800 PM CDT...
At 719 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Mosinee to near Pittsville
to 8 miles southeast of Shortville. Movement was southeast at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Heavy rain could lead to localized
flooding.
Strong thunderstorms will be near...
Wisconsin Rapids around 750 PM CDT.
Stevens Point, Whiting, Lake Wazeecha and Babcock around 800 PM
CDT.
Other locations impacted by these storms include Milladore, Sandhill
Wildlife Area, North Wood County Park, Park Ridge, Auburndale,
Coddington, North Star, Hewitt, Blenker and Kellner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4454 9032 4457 9019 4469 9005 4468 8923
4424 8923 4425 9032
TIME...MOT...LOC 0019Z 298DEG 17KT 4466 8979 4448 9004 4439 9044
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
BerschLocal storm report, Aug 7, 7:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
754 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HEAVY RAIN 2 NE RICHFORD 44.03N 89.39W
08/07/2021 M2.30 INCH WAUSHARA WI PUBLIC
HEAVY RAIN CONTINUES.
&&
ROY.ECKBERGLocal storm report, Aug 7, 7:59 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
759 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HEAVY RAIN 4 WSW NEKOOSA 44.30N 89.95W
08/07/2021 M1.89 INCH WOOD WI PUBLIC
MORE HEAVY RAIN EXPECTED THIS EVENING.
&&
ROY.ECKBERGSpecial weather statement, Aug 7, 8:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
800 PM CDT Sat Aug 7 2021
WIZ035>037-045-080200-
Waupaca WI-Wood WI-Waushara WI-Portage WI-
800 PM CDT Sat Aug 7 2021
...Strong thunderstorms will impact portions of southern Wood,
Portage, Waushara and southwestern Waupaca Counties through 900 PM
CDT...
At 759 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Whiting to near Lake Wazeecha to near
Babcock. Movement was southeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. eavy rain could lead to localized
flooding.
Strong thunderstorms will be near...
Whiting and Lake Wazeecha around 805 PM CDT.
Amherst around 820 PM CDT.
Hartman Creek State Park around 840 PM CDT.
Chain O' Lakes-King around 845 PM CDT.
Plainfield around 850 PM CDT.
Waupaca and Napowan Scout Camp around 900 PM CDT.
Other locations impacted by these storms include Coddington, Borth,
Kellner, Nelsonville, King, Iola, Symco, Metz, Tustin and Custer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4440 9032 4443 8990 4457 8946 4453 8886
4398 8889 4398 8960 4425 8960 4425 9032
TIME...MOT...LOC 0059Z 307DEG 20KT 4445 8948 4435 8981 4425 9020
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BerschThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:21 PM CDT | Special Weather Statement | GRB | Portage, Wood | 39 min |
| Aug 7, 7:46 PM CDT | Areal Flood Advisory | GRB | Waushara | 3 hr |
| Aug 7, 8:13 PM CDT | Areal Flood Advisory | GRB | Portage, Waupaca, Waushara, Wood | 3 hr |
| Aug 7, 8:59 PM CDT | Special Weather Statement | GRB | Waushara, Winnebago | 61 min |
| Aug 7, 9:51 PM CDT | Special Weather Statement | GRB | Calumet, Winnebago | 24 min |
| Aug 7, 10:15 PM CDT | Special Weather Statement | GRB | Calumet | 30 min |
| Aug 7, 10:43 PM CDT | Special Weather Statement | GRB | Calumet | 47 min |
| Aug 8, 1:33 AM CDT | Special Weather Statement | GRB | Shawano | 42 min |
| Aug 8, 2:36 AM CDT | Areal Flood Advisory | GRB | Brown, Door, Kewaunee, Oconto, Outagamie, Shawano | 114 min |
| Aug 8, 3:43 AM CDT | Areal Flood Advisory | GRB | Brown, Calumet, Manitowoc, Outagamie, Waupaca, Winnebago | 2 hr |
| Aug 8, 4:35 AM CDT | Areal Flood Advisory | GRB | Brown, Door, Kewaunee, Manitowoc, Oconto, Outagamie and 1 more | 3 hr |
| Aug 8, 5:03 AM CDT | Areal Flood Advisory | GRB | Calumet, Manitowoc, Portage, Waupaca, Waushara, Winnebago and 1 more | 117 min |
| Aug 8, 5:23 AM CDT | Special Weather Statement | GRB | Wood | 52 min |
| Aug 8, 5:37 AM CDT | Special Weather Statement | GRB | Marathon, Portage, Wood | 38 min |
| Aug 8, 5:56 AM CDT | Areal Flood Advisory | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Waupaca and 1 more | 2 hr |
| Aug 8, 10:38 AM CDT | Small Craft Advisory | GRB | 11 hr | |
| Aug 8, 3:13 PM CDT | Special Weather Statement | GRB | Waushara, Wood | 77 min |
| Aug 8, 3:54 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 51 min |
| Aug 8, 4:16 PM CDT | Severe Thunderstorm Warning | GRB | Waushara, Winnebago | 29 min |
| Aug 8, 4:30 PM CDT | Special Weather Statement | GRB | Calumet, Winnebago | 30 min |
| Aug 8, 4:30 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Portage, Shawano, Waupaca, Waushara, Winnebago | 60 min |
| Aug 8, 4:46 PM CDT | Severe Thunderstorm Warning | GRB | Waushara, Winnebago | 29 min |
| Aug 8, 5:10 PM CDT | Special Weather Statement | GRB | Brown | 35 min |
| Aug 8, 5:27 PM CDT | Special Weather Statement | GRB | Brown, Outagamie | 48 min |
| Aug 8, 5:41 PM CDT | Special Weather Statement | GRB | Calumet, Manitowoc | 49 min |
| Aug 8, 6:19 PM CDT | Special Marine Warning | GRB | 56 min | |
| Aug 8, 6:22 PM CDT | Special Marine Warning | GRB | 66 min | |
| Aug 8, 6:31 PM CDT | Areal Flood Advisory | GRB | Brown, Kewaunee | 62 min |
| Aug 8, 6:31 PM CDT | Special Weather Statement | GRB | Kewaunee, Manitowoc | 44 min |
| Aug 8, 6:46 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee | 29 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.